Thunderstorm Wind, Grayson
- When
- May 2, 4:23 AM EST
- Where
- Grayson County, Central Portion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.467, -86.350
A few trees were downed in Leitchfield and Caneyville.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 2, 4:10 AM EST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 510 AM EDT TUE MAY 2 2006 .UPDATE... AM UPDATING ZONES TO TAKE ALL INDIANA COUNTIES OUT OF THE SEVERE THUNDERSTORM WATCH. ALSO TOOK OUT TRIMBLE...HENRY...AND OLDHAM COUNTIES IN KENTUCKY. SEVERE THREAT LOOKS VERY MINIMAL...AND BOWING SEGMENTS HAVE TRANSITIONED INTO A HEAVY RAINFALL EVENT AS LOW-LEVEL JET VEERS. WILL CONTINUE TO MONITOR TRAINING THUNDERSTORMS FOR THE POTENTIAL OF URBAN AND SMALL STREAM FLOODING THIS MORNING. UPDATED WATCH INFO ALREADY OUT. ZONES TO FOLLOW SHORTLY. AL .PREVIOUS DISCUSSION... SHORT TERM (TODAY - TONIGHT)... MAIN FORECAST CONCERNS IS WITH MORNING STRONG/SEVERE THUNDERSTORMS AND AFTERNOON CHANCES. CURRENTLY...LARGE AREA OF SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE...IS APPROACHING THE NWRN CWA. A STRONG SHORTWAVE ACROSS THE MID-MS VALLEY IS FORCING THIS COMPLEX WHICH IS TRAVERSING EASTWARD ALONG A WEAK FRONTAL BOUNDARY EXTENDING FROM THE PADUCAH AREA DOWN INTO TEXAS. RECENT ACARS SOUNDINGS OUT OF SDF SHOW A THIN LOW-LEVEL STABLE LAYER...WITH AMPLE ELEVATED INSTABILITY AND STEEP MID-LEVEL LAPSE RATES. GIVEN THAT THE 0-6KM WIND SHEAR IS AROUND 50 KNOTS...MANY STORMS OVER WRN KY...SERN MO AND SRN IL HAVE PRODUCED HAIL. THERE WAS ALSO ONE REPORT OF DAMAGING WINDS WITH A BOW ECHO MOVING INTO DUBOIS COUNTY. THEREFORE...SPC HAS PLACED ABOUT THE WESTERN HALF OF THE CWA IN A SVR TSTORM WATCH THROUGH THE MID-MORNING HOURS. PRECIP SHOULD BACKBUILD AS LOW- LEVEL JET VEERS THROUGH THE MORNING HOURS....TURNING THE SEVERE THREAT INTO A HEAVY RAIN THREAT ACROSS NRN KY AND SRN IN. CONVECTION SHOULD MOVE QUICKLY TO THE ESE THROUGH THE MORNING HOURS. WITH AN EARLY EXIT OF THIS CONVECTION...THE ATMOSPHERE WILL HAVE TIME TO DESTABILIZE LATE THIS MORNING AND INTO THE EARLY AFTERNOON HOURS. AS THE AFOREMENTIONED SHORTWAVE CONTINUES EASTWARD...ISLD STORMS COULD POP UP THIS AFTERNOON...MAINLY ACROSS THE EASTERN CWA. SOME OF THESE COULD ALSO BE SEVERE WITH HAIL BEING THE BIGGEST THREAT. HOWEVER...MOISTURE IS VERY LIMITED...SO ONLY HAVE LOW CHC POPS TO ACCOUNT FOR THIS. IF ANY STORMS FORM...THE PRECIP SHOULD TAPER OFF JUST AFTER SUNSET ACROSS THE FAR ERN CWA. SKIES SHOULD CLEAR BEHIND THIS SYSTEM WITH WEDNESDAY MORNING LOWS IN THE LOW 50S EXPECTED. LONG TERM (WEDNESDAY - MONDAY)... NOT MUCH CHANGE MADE TO THE EXTENDED FORECAST. AS PREVIOUS FORECASTER MENTIONED...THE CWA IS RIGHT IN THE MIDDLE OF A SPLIT FLOW REGIME. ANOTHER CUT-OFF LOW IS TO DEVELOP ACROSS THE NRN PLAINS WHICH WILL TRY TO PUSH ANOTHER BOUNDARY THROUGH THE CWA LATE WEDNESDAY INTO THURSDAY. BASED ON PAST MODEL RUNS...THE GFS AND SHORT-RANGE ENSEMBLES INDICATE THAT THE PRECIP SHOULD HOLD OFF UNTIL AROUND SUNSET WEDNESDAY NIGHT OVER THE NWRN CWA. THIS SEEMS TO MAKE SENSE BASED ON WEAK 500MB RIDGING IN PLACE WED DURING THE DAY. SO TWEAKED PRECIP BACK TO WED NIGHT WORDING. ANY CONVECTION WILL INITIATE WELL TO OUR WEST...AND BY THE TIME IT GETS TO THE CWA...IT MOST LIKELY WILL BE IN LINES OR BOWING SEGMENTS. SEVERE THREAT BY THAT TIME WILL HAVE DIMINISHED GIVEN THE OVERNIGHT ONSET. THIS BOUNDARY WILL TRANSITION FROM MOVING EAST TO MOVING SSE...WHICH WILL LAY PARALLEL ACROSS THE SRN CWA FOR MOST OF THURSDAY. WE WILL KEEP A CHANCE OF SHRS/STORMS IN...WITH THE BEST CONCENTRATION ACROSS SRN KY. TAPERED POPS BACK TO SLT CHC FRIDAY AS FRONT SEEMS TO MOVE FURTHER AWAY FROM CWA. ENSEMBLES ALSO SHOW THIS LACK OF PRECIP ON FRIDAY. FOR SATURDAY - MONDAY...DID NOT MAKE ANY CHANGES. BEST CHANCE OF PRECIP DURING THIS TIME PERIOD LOOKS TO BE SATURDAY MORNING WITH ANOTHER STRONG UPPER MIDWEST SHORTWAVE AND ATTENDANT FRONTAL BOUNDARY. VERY MUCH AN ACTIVE PATTERN THROUGH SATURDAY. KEPT SUNDAY AND MONDAY DRY. KEPT TEMPERATURES NEAR ENSEMBLE MOS GUIDANCE...WITH THE WARMEST DAY BEING WEDNESDAY (LOW 80S) AND 70S THE REST OF THE EXTENDED. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM EDT FOR LOCATIONS ALONG AND WEST OF A SHELBY COUNTY TO ALLEN COUNTY LINE. IN...NONE. && AL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 442 AM EDT TUE MAY 2 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 342 AM CDT TUE MAY 2 2006 /442 AM EDT TUE MAY 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE ONGOING ACROSS THE ENTIRE OUTLOOK AREA THIS MORNING. ISOLATED WIND GUSTS OVER 50 MPH ARE POSSIBLE WEST OF A LINE FROM FRANKFORT TO TOMPKINSVILLE...WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 AM EDT. HOWEVER...THE MAIN THREATS WITH THESE STORMS WILL BE VERY HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING. SOME MINOR FLOODING OF LOW-LYING AREAS...STREAMS OR URBAN LOCATIONS IS POSSIBLE EARLY THIS MORNING AS WELL. THUNDERSTORMS ARE AGAIN POSSIBLE THIS AFTERNOON MAINLY EAST OF INTERSTATE 65 OVER THE BLUEGRASS REGION OF KENTUCKY. MOISTURE WILL BE LIMITED...SO ANY STORMS THAT DO FORM WILL BE ISOLATED. IF AMPLE HEATING CAN TAKE PLACE...A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE BIGGEST THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. AT THIS TIME...THE BEST CHANCE FOR THUNDERSTORMS WILL BE ON THURSDAY. A FEW OF THESE STORMS COULD BECOME MARGINALLY SEVERE WITH ISOLATED LARGE HAIL OR DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AGAIN ON THURSDAY. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 228 AM EDT TUE MAY 2 2006 INZ076-077-083-084-089-090-KYZ023>025-020830- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG 128 AM CDT TUE MAY 2 2006 /228 AM EDT TUE MAY 2 2006/ A LINE OF THUNDERSTORMS IS QUICKLY APPROACHING COUNTIES IN SOUTH CENTRAL INDIANA. THROUGH 200 AM CDT...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF DUBOIS...ORANGE...PERRY AND CRAWFORD COUNTIES IN SOUTHERN INDIANA. THE STRONGEST STORMS WILL REACH WESTERN DUBOIS AND PERRY COUNTIES BY 145 AM CDT. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS AROUND 50 MPH. LOCATIONS AROUND THE INTERSTATE 64 CORRIDOR...INCLUDING THE TOWNS OF JASPER...HUNTINGBURG...TELL CITY AND PAOLI ARE IN THE PATH OF THESE STRONG STORMS. STAY AWAY FROM WINDOWS...AND STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. JA/AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 341 AM EDT TUE MAY 2 2006 INZ078-079-091-092-KYZ026>032-020945- SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-OHIO KY-GRAYSON KY- HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY... JEFFERSONVILLE...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD 241 AM CDT TUE MAY 2 2006 /341 AM EDT TUE MAY 2 2006/ A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY THIS MORNING. OVER SOUTHERN INDIANA THE STORMS WILL MOVE FROM SALEM IN WASHINGTON COUNTY TO SCOTTSBURG IN SCOTT COUNTY AND JEFFERSON COUNTY INDIANA BY 5 AM EDT. THE STORMS WILL ARRIVE IN LOUISVILLE KENTUCKY BETWEEN 4 AND 5 AM EDT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUST TO 45 MPH ALONG WITH HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. STAY AWAY FROM WINDOWS...AND STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. JA
The Louisville radar (KLVX), 67 km away, was scanning. The volume nearest the first event began at 09:23 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few trees were downed in Leitchfield and Caneyville.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507019, 5507018.